Alert archive / Oklahoma / Special Weather Statements in 2011

Special Weather Statement, NWS Tulsa, OK

March 25, 2011Pittsburg County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Mar 25, 2011, 11:59 PM CDT for Pittsburg County, Oklahoma. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 25, 2011, 11:59 PM CDT (04:59 UTC)
Expired
Mar 26, 2011, 12:45 AM CDT
In force
46 min
Issued by
NWS Tulsa, OK

County Pittsburg County, OK

The radar

The Western Arkansas radar (KSRX), 141 km from the middle of the area, began a volume at 05:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 26, 12:30 AM CDTHAIL 1Savanna, OK
Mar 26, 12:48 AM CDTHAIL 2Blocker, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 5.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2011-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2011-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1965 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
294 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

779 
WWUS84 KTSA 260459
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1159 PM CDT FRI MAR 25 2011

OKZ073-260545-
PITTSBURG OK-
1159 PM CDT FRI MAR 25 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1245 AM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     SOUTHERN PITTSBURG

AT 1159 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF ASHLAND...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MCALESTER...KIOWA...BLANCO...
ASHLAND...SAVANNA...HARTSHORNE...ALDERSON...KREBS AND BLOCKER.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3512 9552 3486 9551 3472 9552 3465 9588
      3468 9589 3468 9608 3469 9610 3479 9610
TIME...MOT...LOC 0459Z 245DEG 29KT 3468 9612

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Mar 25, 8:19 PM CDT, 3 hours 40 minutes earlier.

Area forecast discussion, Mar 25, 8:19 PM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
819 PM CDT FRI MAR 25 2011

.DISCUSSION...

CURRENT SURFACE ANALYSIS SHOWS A SURFACE TROUGH EXTENDING FROM
NORTHWEST TX INTO SOUTH CENTRAL OK WHERE IT INTERSECTS A WARM
FRONT. THE WARM FRONT EXTENDED ACROSS EXTREME SW CHOCTAW COUNTY
AND THEN DOWN INTO NE TX. DUE TO A LACK OF LARGER SCALE
FORCING...WHICH IS USUALLY NEEDED EARLY IN THE SEASON TO GET
THINGS GOING...STORM INITIATION HAS YET TO OCCUR ALONG THESE
BOUNDARIES. ALSO...SINCE SUNSET...CONVERGENCE HAS DECREASED DUE TO
BACKING FLOW IN THE WARM SECTOR OVER NE TX. THE MOST LIKELY
SCENARIO WILL BE AN INCREASE IN ELEVATED ACTIVITY LATER THIS
EVENING OVER SOUTHEAST OK AND POSSIBLY INTO WESTERN AR. LARGE HAIL
WILL BE THE PRIMARY THREAT. CONVECTIVE COVERAGE STILL REMAINS
UNCERTAIN GIVEN THE DISAGREEMENT AMONGST THE MODELS. GIVEN THE
UNCERTAINTY I HAVE DECREASED POPS SOME THRU 06Z.

ANOTHER MODE OF CONVECTION IS EXPECTED AFTER 09Z ACCORDING TO THE
LATEST RUNS OF THE HRRR AND NAM ALONG AND NORTH OF HIGHWAY 412. THIS
ELEVATED CONVECTION COULD PRODUCE HAIL...AND SOME ISOLATED
MARGINALLY SEVERE HAIL. THE GOING LIKELY POPS IN THIS AREA SEEM
JUSTIFIED GIVEN THE GOOD AGREEMENT FROM THE NAM/HRRR. THUS WILL
NOT MAKE ANY CHANGES.

A FEW TWEAKS WERE MADE TO OVERNIGHT LOWS AS WELL. ALL IN ALL THE
FORECAST APPEARS TO BE IN GOOD SHAPE.

LACY

&&

.PREV DISCUSSION... /ISSUED 620 PM CDT FRI MAR 25 2011/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
FOR THE 0Z TAFS... VFR CONDITIONS WILL PREVAIL AT ALL SITES THIS
EVENING. MVFR AND POSSIBLY IFR CEILINGS WILL DEVELOP AFTER ABOUT 05Z
ACROSS THE REGION... WHICH WILL PREVAIL THROUGH THE DAY SATURDAY.
THERE WILL BE A CHANCE FOR THUNDERSTORMS AT ALL SITES EXCEPT KMLC
BEGINNING AFTER ABOUT 7Z.

PREV DISCUSSION... /ISSUED 330 PM CDT FRI MAR 25 2011/

DISCUSSION...
FORECAST WILL BE RIDDLED WITH UNCERTAINTY FOR THE NEXT SEVERAL
DAYS AS AN ACTIVE WESTERLY FLOW ALOFT BRINGS SEVERAL FAST MOVING
UPPER LEVEL WAVES ACROSS THE PLAINS. THESE WILL INDUCE SEVERAL SFC
WAVES ALONG A FRONTAL BOUNDARY THAT WILL LIKELY REMAIN OVER PARTS
OF THE FORECAST AREA THROUGH THE MIDDLE OF NEXT WEEK. THERE WILL
BE PERIODIC THUNDERSTORM CHANCES WITH TEMPS REMAINING WELL BELOW
NORMAL OVER NORTHERN SECTIONS AND MOSTLY ABOVE NORMAL TO THE
SOUTH. DETAILS WILL...HOWEVER...BE DIFFICULT TO SORT OUT.

FOR TONIGHT...WARM FRONT LURKING NEAR THE RED RIVER IN SE/SC MARKS
LEADING EDGE OF MODERATELY UNSTABLE AIRMASS WHICH WILL MAKE A
BRIEF APPEARANCE OVER FAR SE OKLAHOMA DURING THE EVENING. OVERALL
THREAT OF SFC-BASED STORMS LOOKS LIMITED AND BETTER CHANCES WILL
ARRIVE LATER THIS EVENING ACROSS SE OKLAHOMA WITH A STRENGTHENING
LOW LEVEL JET. THESE STORMS WILL POSE A THREAT OF SEVERE WEATHER.
ADDITIONAL SHOWERS AND THUNDERSTORMS WILL DEVELOP AFTER MIDNIGHT
OVER NE OKLAHOMA/NW ARKANSAS AS UPPER WAVE OVER GREAT BASIN
INCREASES LIFT. BETTER CHANCES WILL BE COLDER TO KS/MO BORDERS
AGAIN WITH THIS ACTIVITY CONTINUING WELL INTO SATURDAY. WARM FRONT
WILL LIFT NORTH SOME ON SATURDAY BUT HOW MUCH REMAINS TO BE SEEN.
LIKELY TO BE A LARGE VARIATION IN HIGH TEMPS WITH NORTHERN AREAS
STAYING IN THE 40S WHILE LOCATIONS NEAR THE RED RIVER MAY PUSH 80.
LEANED THE FORECAST TOWARD THE COOLER NAM MOST AREAS.

PRECIP SHOULD DECREASE SAT AFTERNOON WITH CHILLY AIRMASS
CONTINUING TO SPILL IN ON NORTHEAST WINDS. TEMPS AT OR BELOW
FREEZING VERY LIKELY SUNDAY MORNING ACROSS NORTHERN AREAS AND A
FREEZE WARNING MAY ULTIMATELY BE NEEDED. COOL WEATHER WILL
CONTINUE THROUGH MUCH OF THE WEEK AS MENTIONED ABOVE...POSSIBLE
EXCEPTION BEING THE FAR SOUTH.

MORE SUBSTANTIAL SYSTEM STILL ON TRACK FOR LATE MONDAY / EARLY
TUESDAY WHERE THE HIGHEST CHANCE OF THUNDERSTORMS WILL BE CARRIED.
AGAIN THOUGH...DETAILS IMPOSSIBLE TO SORT OUT AT THIS POINT BUT
THIS COULD OFFER THE BEST OPPORTUNITY FOR SEVERE WEATHER. BOTH GFS
AND ECMWF SHOW PATTERN CHANCE BY THE END OF NEXT WEEK LEADING TO
SOME CONFIDENCE IN A DRY AND WARMER FORECAST FOR FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   45  49  33  55 /  50  60  10  10
FSM   46  59  38  60 /  50  50  10  10
MLC   50  61  35  62 /  30  30  10  10
BVO   41  47  29  51 /  70  80  10  10
FYV   39  53  33  53 /  60  70  10  10
BYV   36  47  31  51 /  60  80  10  10
MKO   45  52  33  58 /  50  60  10  10
MIO   39  47  29  51 /  60  80  10  10
F10   46  53  33  59 /  40  50  10  10
HHW   56  76  40  65 /  30  20  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

LONG TERM....30
Hazardous weather outlook, Mar 25, 9:29 PM CDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
929 PM CDT FRI MAR 25 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-261000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
929 PM CDT FRI MAR 25 2011

...SMALL RISK OF SEVERE STORMS TONIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...MAINLY AFTER MIDNIGHT.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA WEST OF HWY 75.
	ONSET...AFTER MIDNIGHT.

FIRE WEATHER DANGER.
	RISK...LIMITED.
	AREA...RIDGE TOPS OF SOUTHEAST OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...

STORMS MAY DEVELOP NORTH OF THE FRONT OVER SOUTHEAST OKLAHOMA
LATER ON TONIGHT. THESE STORMS COULD BE CAPABLE OF PRODUCING
LARGE HAIL. STORM COVERAGE STILL REMAINS UNCERTAIN.

ANOTHER ROUND OF STORMS IS EXPECTED AFTER MIDNIGHT MAINLY ALONG
AND NORTH OF HIGHWAY 412. THESE STORMS WILL BE CAPABLE OF
PRODUCING HAIL...AN ISOLATED MARGINALLY SEVERE HAIL STORM IS POSSIBLE.

NORTHEAST WINDS ARE EXPECTED TO STRENGTHEN LATE TONIGHT AS LOW
PRESSURE ORGANIZES DOWN ALONG THE RED RIVER. WIND GUSTS MAY
APPROACH 25 MPH.

THE FIRE DANGER WILL INCREASE THIS EVENING ALONG THE RIDGE TOPS OF
THE OUACHITAS AS A LOW LEVEL JET STRENGTHENS. WIND GUSTS MAY REACH
AROUND 30 MPH AT TIMES.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...

THUNDERSTORMS WILL LINGER INTO SATURDAY MORNING OVER EXTREME
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. THESE STORMS SHOULD BE
BELOW SEVERE LIMITS.

THUNDERSTORMS...MAINLY ELEVATED...ARE EXPECTED AGAIN MONDAY NIGHT
INTO TUESDAY AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE
REGION. AT THIS TIME...THE SEVERE RISK IS LOW.

ANOTHER DISTURBANCE IS EXPECTED TO DIVE SOUTHEAST INTO TEXAS
WEDNESDAY NIGHT INTO THURSDAY. WHILE THERE WILL BE A CHANCE FOR
SOME THUNDERSTORMS...THE SEVERE RISK APPEARS TO BE LOW WITH THIS
SYSTEM AS WELL.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Mar 25, 11:59 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1159 PM CDT FRI MAR 25 2011

OKZ073-260545-
PITTSBURG OK-
1159 PM CDT FRI MAR 25 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1245 AM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     SOUTHERN PITTSBURG

AT 1159 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF ASHLAND...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MCALESTER...KIOWA...BLANCO...
ASHLAND...SAVANNA...HARTSHORNE...ALDERSON...KREBS AND BLOCKER.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3512 9552 3486 9551 3472 9552 3465 9588
      3468 9589 3468 9608 3469 9610 3479 9610
TIME...MOT...LOC 0459Z 245DEG 29KT 3468 9612

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 12:04 AM CDTSevere Thunderstorm WarningTSAPittsburg56 min
Mar 26, 12:07 AM CDTSpecial Weather StatementTSASequoyah38 min
Mar 26, 12:30 AM CDTSpecial Weather StatementTSAHaskell30 min
Mar 26, 12:44 AM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, Pittsburg46 min
Mar 26, 12:47 AM CDTSevere Thunderstorm WarningTSAAdair, Sequoyah43 min
Mar 26, 1:00 AM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore, Muskogee, Sequoyah45 min
Mar 26, 1:17 AM CDTSevere Thunderstorm WarningTSASequoyah43 min
Mar 26, 1:28 AM CDTSevere Thunderstorm WarningTSAPushmataha47 min
Mar 26, 1:33 AM CDTSpecial Weather StatementTSAHaskell27 min
Mar 26, 1:41 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Haskell, Sequoyah36 min
Mar 26, 3:23 AM CDTSevere Thunderstorm WarningTSAAdair29 min
Mar 26, 3:40 AM CDTFreeze WatchTSAAdair, Cherokee, Craig, Creek, Delaware, Mayes and 7 more17 hr
Mar 26, 4:03 AM CDTSpecial Weather StatementTSADelaware42 min
Mar 26, 4:33 AM CDTSpecial Weather StatementTSAOttawa42 min
Mar 26, 4:39 AM CDTSevere Thunderstorm WarningTSACraig, Delaware, Ottawa24 min
Mar 26, 4:41 AM CDTSpecial Weather StatementTSADelaware49 min
Mar 26, 3:24 PM CDTFreeze WarningTSACraig, Delaware, Nowata, Ottawa, Pawnee, Washington18 hr
Mar 26, 12:01 AM CDTSpecial Weather StatementTSAMadison29 min
Mar 26, 1:58 AM CDTSpecial Weather StatementTSACrawford32 min
Mar 26, 2:28 AM CDTSevere Thunderstorm WarningTSACrawford, Franklin47 min
Mar 26, 4:11 AM CDTSpecial Weather StatementTSAMadison, Washington49 min
Mar 26, 5:03 AM CDTSevere Thunderstorm WarningTSABenton42 min
Mar 26, 5:31 AM CDTSpecial Weather StatementTSACarroll44 min
Mar 26, 6:05 AM CDTSevere Thunderstorm WarningTSACarroll40 min

Nearby

Special Weather Statements in Oklahoma, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.